Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Number of Siblings and Sociability

Judith Blake, Barbra Richardson and Jennifer Bhattacharya
Journal of Marriage and Family
Vol. 53, No. 2 (May, 1991), pp. 271-283
DOI: 10.2307/352898
Stable URL: http://www.jstor.org/stable/352898
Page Count: 13
  • Download ($15.00)
  • Subscribe ($19.50)
  • Cite this Item
Number of Siblings and Sociability
Preview not available

Abstract

Sibling number is often believed to be positively related to sociability. If true, this relationship would not augur well for a future society of extremely small families. Using a latent-variable MIMIC model and two major national surveys of adults, we examine whether number of siblings is related to sociability among men and women. Our research does not suggest a relationship between sibling number (or most other family background variables) and being affiliative as an adult. This negative finding is theoretically favorable, since it implies that the advantages of small families can be enjoyed without concern for at least one potential negative consequence.

Page Thumbnails

  • Thumbnail: Page 
271
    271
  • Thumbnail: Page 
272
    272
  • Thumbnail: Page 
273
    273
  • Thumbnail: Page 
274
    274
  • Thumbnail: Page 
275
    275
  • Thumbnail: Page 
276
    276
  • Thumbnail: Page 
277
    277
  • Thumbnail: Page 
278
    278
  • Thumbnail: Page 
279
    279
  • Thumbnail: Page 
280
    280
  • Thumbnail: Page 
281
    281
  • Thumbnail: Page 
282
    282
  • Thumbnail: Page 
283
    283